MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G34281
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
510(k) number: k160229.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.The echo-hd-22-ebus-o-c device involved in this complaint will not been returned for evaluation.With the limited information provided, a document based investigation was carried out.As the device was not returned for evaluation and conditions of device usage cannot be replicated in the laboratory it is not possible to conclusively determine the root cause of this complaint.The customer complaint is considered confirmed based on customer testimony.Root cause: a possible root cause for this occurrence may be that excessive force may have been used causing the device to damage scope.As per the additional information received, can you please clarify with the customer if it¿s the actual needle that damaged/punctured the scope? it¿s unknown what caused the damage.The precautions section of the instructions for use ifu0109-5 that accompanies this device instructs the user to inspect the device prior to use for any damage: ¿the needle must be retracted into (dimpled echo-hd-22-ebus-o-c) qc#ch the sheath and the thumbscrew in the safety ring must be locked at the 0 cm mark to hold the needle in place prior to introduction, advancement or withdrawal of the device.Failure to retract the needle may result in damage to the endoscope.¿ in the instructions for use section it is mentioned; ¿caution: during needle adjustment or extension, ensure the device has been attached to the accessory channel of the endoscope.Failure to attach the device prior to needle adjustment or extension may result in damage to the endoscope.¿ and in the notes section of the instructions for use it is also mentioned to; "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".Prior to distribution, all echo devices are subjected to functional checks and 100% visual inspection to ensure integrity of the product.These inspections and functional checks are outlined in internal procedures in place at cirl.All products and packaging are 100% inspected for visual irregularities such as holes, dents, kinks or tears.The manufacturing records of the device involved in this complaint was reviewed as the lot number c1373175 of the complaint device did not show any discrepancies which would relate to this complaint.There is no evidence to suggest that this issue effects the entire lot # c1373175; upon review of complaints this failure mode has not occurred previously with this lot # c1373175.From the information provided: the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
On (b)(6) 2017 - the physician was attempting to sample nodes 7 and 10 r and experienced a little difficulty advancing the needle all the way through the scope.Upon straightening the scope further, advancement of needle to hub was achieved.The sample at site was performed and upon cleaning scope, an air leak was noted at the distal end approximately one and a half inches of the scope.The scope channel was damaged and punctured.The physician loves the needle as it obtains adequate sampling on 1st or 2nd pass.Dm met with one of the physicians and discussed using a 25 gauge needle for lymph node #7 sampling due to flexibility over needle over the 22 gauge.

Brand Name
ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7181570
Report Number3001845648-2018-00014
Device Sequence Number1028526
Product Code FCG
UDI-Device Identifier00827002342811
UDI-Public(01)00827002342811(17)200629(10)C1373175
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG34281
Device Catalogue NumberECHO-HD-22-EBUS-O-C
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/15/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2017
Initial Report FDA Received Date01/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1